Page 1 of 1

UC newbie!

Posted: Thu Oct 12, 2017 7:32 pm
by Tivey1992
Hello!

I'm a 25 year old female who was diagnosed with ulcerative proctitis on the 3rd October (last Tuesday) after 3 months of ongoing symptoms. I had a colonoscopy on the day I was diagnosed and had 8 biopsies taken. I'm currently taking mesalazine 500mg daily which has stopped the bleeding and begun to normalise my bowel movements; all in all I consider myself pretty lucky! Since then, I have been having a few weird side effects and wondered if anybody could shed some light.

I was beginning my period on the day of the colonoscopy, since then I've had my regular period up until the 8th (Sunday). However, since Tuesday, I've been experiencing vaginal bleeding after every bowel movement, at times heavy enough for me to have to wear a pad.

Am I alone in this? I've been wondering if this is a common side effect of the colonoscopy or even the mesalazine. I'm not due to go back to the GI clinic until mid November.

Thanks!

Re: UC newbie!

Posted: Thu Oct 19, 2017 7:07 pm
by rogalin47
Sorry to hear you've joined our exclusive club!!

You sound very upbeat about it all tho which is great as a positive mental attitude can work wonders when dealing with uc.

Uc doesn't cause vaginal bleeding but definitely is a symptom of the bowel being inflamed and ulcerated so I wonder is the blood coming from your rectum and not the vagina?

I wouldn't wait another month before seeking advice, give your gastro team a ring asap or if you have access to an inflammatory bowel disease nurse at your local hospital give her a ring and seek advice there.....most big hospitals have an IBD helpline